MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemostasis (1895); Perforation of Vessels (2135); Blood Loss (2597)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received included hospital details and patient 3 mensio file on 17-aug-2020.Investigation findings: the product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the primary as reported classifications of lotus - patient - vessel perforation and the secondary as reported classifications of empira - patient - bleeding cannot be confirmed.Following the investigation conclusion, the compliant analysed classification is assigned as lotus - product not returned - complaint unable to confirm.A review of the manufacturing documentation for lot# 0000023752 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 25-aug-2020, when the review was completed, there were no other complaint associated with lot number 0000023752, for the as reported primary classification as lotus - patient - vessel perforation, and for the as reported secondary classification as lotus - patient - bleeding.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Following a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer set device.There is no indication of a potential processing or design failure associated with this complaint.The compliant is deemed reportable.Upon above information, escalation is required to quality management team.Vessel perforation is an anticipated procedural complication and are known physiological effect of the procedure as noted within the instructions for use.A review was conducted by creganna medical clinician and concluded that it appears that the perforation most likely occurred during the second attempt at passing the lis.The device likely tamponaded the defect while it was in place and only when it was withdrawn did it become apparent.The fact that reinserting the device was effective would support this conclusion.They then addressed the issue with a covered stent.How much blood loss actually occurred is difficult to assess.The operators are correct that since fluids are administered during the procedure, a certain amount of hemodilution routinely occurs.As the pre-procedural haemoglobin is unknown, it is difficult to know how much of a drop the 8.5 represented.It is noted there is sufficient concern to transfuse the patient.While the vessel sizes were appropriate for placement of the lis, there was significant but not circumferential calcium.This most likely contributed to the perforation.The probable investigation conclusion code assigned to this complaint is adverse event related to patient condition defined as an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
 
Event or Problem Description
The following complaint event description was received at creganna medical; event description: per cnf, it was reported that: it was planned to perform tavr on the patient for severe aortic valve stenosis.Calcification following lvot was observed, so tavr by lotus edge was judged to be appropriate.Annulus was within the treatment range of 23 mm valve, but the position of lvot -4 mm was slightly smaller than the 23 mm range, but it was judged that it could be treated by placing it higher to minimize pvl while taking pmi risk.Regarding access, there was possibility that it might be difficult to insert the lis because there was severe calcification in both sides eia and cia.The physician instructed to start preparing the lotus valve after the lis had passed through.During the procedure, the first surgeon felt resistance when trying to pass the sheath tip to the right eia, so the procedure was temporarily interrupted and discussions were held with other physicians as to whether or not to continue.After that, when the second surgeon tried to insert the lis again, the sheath passed through the eia and the tip could be advanced into the abdominal aorta, even though slight resistance was felt.At that time, it was confirmed that there were no changes in blood pressure, etc.There was no perforation-like change, so the procedure was continued.After that, the lotus edge was deployed and the placement was completed with none pvl by placing it at a higher position.After removing the delivery system, perforation was recognized in the right eia part when removing the lis.Lis was immediately reinserted, and tried to stop the bleeding.There was no decrease in blood pressure, and it has progressed with abp100.After discussing how to repair it with the physician, the blood circulation was blocked with an occlusion balloon inserted from the left fa into the abdominal aorta.After that, a pull through was created from the left thigh to the right thigh, and viabahn 8mmx10c (inserted from the left fa) was placed from right fa to eia.After that, it was crimped with shiden hp 7.0mm x 40mm balloon.The procedure was completed after confirming that hemostasis was completed by contrast imaging.After the procedure, blood transfusion was started at hb8.5, and the patient was returned to the ward.When leaving the room, the patient's hemodynamics were stable.Physician's comment: it seems that perforation occurred when inserting lis.However, it seems that it was able to stop bleeding with lis.According to the anesthesiologist, blood transfusion was started before leaving the room, but hb was lower than before procedure, and it was considered that hb lowered to 8.5 due to dilution of body blood by intraoperative infusion.It was considered that it was not a reduction in hb due to bleeding.Indicate tortuous severity.Moderate what was % of stenosis.Unknown indicate calcification severity.Moderate introducer sheath used: yes, able to use the device, lotus edge 23mm valve event date: (b)(6) 2020.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key10453407
Report Number3004193842-2020-00017
Device Sequence Number4283497
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)211019(10)0000023752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number0000023752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;